MAUDE Adverse Event Report: BOSTON SCIENTIFIC - GALWAY WALLFLEX¿ COLONIC; STENT, COLONIC, METALIC, EXPANDABLE

BOSTON SCIENTIFIC - GALWAY WALLFLEX¿ COLONIC; STENT, COLONIC, METALIC, EXPANDABLE
Model Number M00565110
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Death (1802); Unspecified Infection (1930); Pain (1994); Perforation (2001); No Code Available (3191)
Date of Event 11/06/2017
Type of Reportable Event Death
Additional Manufacturer Narrative
(b)(4) is being used to capture the reported event of pneumoperitoneum.(b)(4) (infection) relates to the reported event of sepsis.The complainant indicated that the device has been disposed and will not be returned for evaluation; therefore, a failure analysis of the complaint device could not be completed.If any further relevant information is identified, a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation on (b)(6) 2017 that a wallflex colonic stent was implanted in the sigmoid and descending colon to treat a malignant (t4/n2) colonic obstruction during a stent placement procedure performed on (b)(6) 2017.Reportedly, the patient's anatomy was somewhat tortuous and was not dilated prior to stent placement.According to the complainant, on (b)(6) 2017, during the procedure, the physician was able to deploy the stent successfully.However, on the same day after the procedure, the patient was in pain.The physician performed an imaging procedure and the patient¿s proximal anatomy was noted to be perforated and there was free air in the patient's peritoneal space (pneumoperitoneum); the patient also presented with sepsis.The patient had to undergo colonic resection surgery to repair the perforation and was given antibiotics to treat the sepsis.The stent was excised during the surgery and the patient¿s anatomy was noted to be friable on the proximal side of the stricture.In the physician¿s assessment, the stent was related to the perforation, which caused the patient to develop sepsis.On (b)(6) 2017, the patient expired due to sepsis.

Brand Name
WALLFLEX¿ COLONIC
Common Device Name
STENT, COLONIC, METALIC, EXPANDABLE
Manufacturer (Section D)
BOSTON SCIENTIFIC - GALWAY
MDR Report Key7068720
Report Number3005099803-2017-03583
Device Sequence Number1744727
Product Code MQR
UDI-Device Identifier08714729456582
UDI-Public08714729456582
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K061877
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/06/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Operator of Device Health Professional
Device Expiration Date02/03/2019
Device Model NumberM00565110
Device Catalogue Number6511
Device Lot Number0020245364
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/06/2017
Initial Report FDA Received Date11/29/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Death; Required Intervention;
Patient Age63 YR
Patient Weight71